# SDR 2011FA0000067

- Difficulty date: January 13, 2011
- Submitted: February 5, 2011
- Operation: General aviation
- Aircraft: N6811U
- Make and model: Mooney M20C
- Aircraft serial: 2526
- Aircraft time: 3,885 hours
- Engine: Lyc O360A1D
- Engine time: 3,885 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Housing
- Part number: 700117
- Condition: Faulty
- Location: Engine
- Part time: 1,131 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

REMOVED VERNATHERM HSG (PN 700117) WHICH WAS INSTALLED ON 04/19/1996 IAW MFG, STC SA4172NM (DATED 04/01/1993) AS ADAPTER FOR EXTERNAL OIL FILTER.  ANNUAL INSP (DATED 01/13/2011) DISCOVERED 2 PROBLEMS RELATED TO THE ORIGINAL VERNATHERM HOUSING PN 700117:  WEAR MARKS ON THE SEAT OF THE VALVE INDICATED THAT THE VERNATHERM WAS NOT CENTERED OVER THE PORT IN THE ACCESSORY CASE (WHICH PREVENTED THE VERNATHERM FROM FULLY CLOSING).  IT APPEARED TO BE STRIKING THE SEAT ABOUT .065" OFF CENTER.  THE PORT FOR OIL RETURNING FROM THE OIL COOLER WAS ABOUT 60 PERCENT OCCLUDED BY THE BASE OF THE VERNATHERM HSG.  REQUESTED AN EXCHANGE HSG FROM MFG BUT MFG REFUSED TO EXCHANGE THE HSG, INSTEAD SELLING US A NEW HSG.  THE NEW HSG IS THE SAME PN BUT HAS BEEN REDESIGNED WITH A RECESS MACHINED IN THE HSG TO ALLOW LESS RESTRICTION OVER THE PORT WHICH RETURNS OIL FROM THE OIL COOLER.  THE NEW HSG WAS INSTALLED AND THE SEATING OF THE VERNATHERM CONFIRMED WITH THE USE OF PRUSSIAN BLUE DYE ON THE SEAT OF THE VALVE AND A TEST FLIGHT.
